MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE BAL SIZER DISTRACTOR; KNEE INSTRUMENTS: DISTRACTOR

DEPUY IRELAND - 9616671 ATTUNE BAL SIZER DISTRACTOR; KNEE INSTRUMENTS: DISTRACTOR
Catalog Number 254400519
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a total knee arthroplasty (tka), the balanced sizer was not working correctly.According to the reporter, when twisting, the top doesn't open up correctly and was stiff.Additionally, the black over sizer didn't slide down over the steel rod.There was a 15 minute delay in surgery reported.It was further reported that the procedure was completed successfully and no fragments were generated.There were no patient consequences.All available information has been disclosed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: h3, h6: the product was returned to depuy synthes for evaluation.Visual analysis revealed that the attune bal sizer distractor was returned for evaluation.The subassembly was received disassembled from the mating devices and exhibits an overall worn appearance consistent with heavy and constant usage for a long period of time.A functional testing was performed with the returned mating instruments.The assessment revealed that the bal sizer distractor column was able to properly assemble within the bal sizer distractor handle.Once the instrument was fully assembled, it was easy to slide it into the attune balanced femoral sizer.Therefore the unable to assemble allegation cannot be confirmed.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was not confirmed as the observed condition of the attune bal sizer distractor would have not contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot- the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, ¿balanced sizer not working correctly, when twisting top doesn't open up correctly is very stiff and black over sizer doesn't slide down over the steel rod¿.The product was returned to depuy synthes for evaluation.Visual analysis revealed that the attune bal sizer distractor was returned for evaluation.The subassembly was received disassembled from the mating devices and exhibits an overall worn appearance consistent with heavy and constant usage for a long period of time.A functional testing was performed with the returned mating instruments.The assessment revealed that the bal sizer distractor column was able to properly assemble within the bal sizer distractor handle.Once the instrument was fully assembled, it was easy to slide it into the attune balanced femoral sizer.Therefore, the unable to assemble allegation cannot be confirmed.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was not confirmed as the observed condition of the attune bal sizer distractor would have not contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Corrected: h3.

Brand Name
ATTUNE BAL SIZER DISTRACTOR
Common Device Name
KNEE INSTRUMENTS: DISTRACTOR
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key24172877
Report Number1818910-2026-01449
Device Sequence Number15858927
Product Code HWT
UDI-Device Identifier10603295384403
UDI-Public(01)10603295384403(10)AB3983819
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254400519
Device Lot NumberAB3983819
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/11/2026
Supplement Date Received by Manufacturer02/19/2026
04/09/2026
04/09/2026
Initial Report FDA Received Date01/23/2026
Supplement Report FDA Received Date02/20/2026
04/09/2026
04/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/05/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown